Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 162, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 6, 2001, 9:58 PM CDT for Canadian County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 6, 2001, 9:58 PM CDT (02:58 UTC)
- Expired
- May 6, 2001, 10:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Canadian County, OK
The radar
The Norman radar (KTLX), 56 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 485 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1742 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
718 WUUS54 KOUN 070259 SVROKC OKC017-070345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 958 PM CDT SUN MAY 6 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST CANADIAN COUNTY IN CENTRAL OKLAHOMA * UNTIL 1045 PM CDT * AT 958 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES NORTH OF UNION CITY...MOVING EAST SOUTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE MUSTANG AND UNION CITY HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THIS SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3554 9796 3539 9806 3535 9768 3552 9768 30
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 9:45 PM CDT, 13 minutes earlier.
Area forecast discussion, May 6, 9:45 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 945 PM CDT SUN MAY 6 2001 HAVEN'T HAD MUCH OF AN OPPORTUNITY TO LOOK AT MODEL DATA...SO ZONE UPDATE WILL BE BASED LARGELY ON OBSERVATIONS/CURRENT TRENDS. MOST IMMEDIATE CONCERN IS STRONG TO SEVERE STORMS DEVELOPING ALONG THE FRONT IN WEST CENTRAL OKLAHOMA. FRONT HAS MADE ITS WAY ROUGHLY THROUGH THE NORTHWEST THIRD OF THE AREA. EXPECT FRONT TO SLOW DOWN...AND POSSIBLY STALL FOR A WHILE...IN RESPONSE TO PRESSURE FALLS ASSOCIATED WITH SPEED MAX DIVING OUT OF THE NORTHERN ROCKIES. ANOTHER CONCERN IS CONVECTION DEVELOPING ACROSS SOUTHEAST COLORADO IN ASSOCIATION WITH SAID SPEED MAX. THIS ACTIVITY COULD MAKE ITS WAY INTO NORTHWEST PART OF MY ZONES LATE TONIGHT. WILL ADD 30S POPS THERE...AND WILL SHOTGUN 40S FOR MOST AREAS SOUTHEAST OF THE CURRENT FRONTAL POSITION. WILL ALSO BUMP UP LOW TEMPS IN MOST LOCATIONS. UPDATED SET OF ZONES OUT BY 10 PM...GIVE OR TAKE A FEW MINUTES. LANE .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 6, 9:11 PM CDT, 47 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
827 PM CDT SUN MAY 06 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0247 PM 3 E COLE OK .88 INCH HAIL
05/06/01 MCCLAIN AMATURE RADIO REPORT
0245 PM 5 E TUTTLE OK 1.75 INCH HAIL
05/06/01 GRADY
0343 PM 1 E GUTHRIE OK 1.00 INCH HAIL
05/06/01 LOGAN
0400 PM 3 SE GUTHRIE OK 1.75 INCH HAIL
05/06/01 LOGAN
0319 PM W SIDE OF NORMAN OK .88 INCH HAIL
05/06/01 CLEVELAND
0320 PM 60TH AND ROBINSON NORMAN OK 1.00 INCH HAIL
05/06/01 CLEVELAND
0333 PM MCGEE AND HWY 9 IN NORMAN OK 1.00 INCH HAIL
05/06/01 CLEVELAND
0336 PM 2 N NOBLE OK TORNADO
05/06/01 CLEVELAND AMATURE RADIO REPORT
0608 PM 6 S DICKSON OK .75 INCH HAIL
05/06/01 CARTER
0512 PM 7 S ARDMORE OK TORNADO
05/06/01 CARTER EMERGENCY MANAGER REPORT
0530 PM 2 MI S HWY 70 OK TORNADO
05/06/01 MARSHALL
0404 PM 5 MI W 1-35/HWY 77 JCT OK TORNADO
05/06/01 LOVE DOPPLER ON WHEELS REPORT
0500 PM ARDMORE OK .88 INCH HAIL
05/06/01 CARTER
0400 PM NORMAN OK .88 INCH HAIL
05/06/01 CLEVELAND
0615 PM 4 S TROUSDALE OK WIND DAMAGE
05/06/01 POTTAWATOMIE BARN ROOF BLOWN OFF
0602 PM 2 NE LEBONON OK TORNADO
05/06/01 MARSHALL
0610 PM MADILL OK 1.00 INCH HAIL
05/06/01 MARSHALL
0712 PM BOKCHITO OK .75 INCH HAIL
05/06/01 BRYAN
0740 PM MCBRIDE OK 1.00 INCH HAIL
05/06/01 MARSHALL
0738 PM BENNINGTON OK .75 INCH HAIL
05/06/01 BRYAN
0720 PM KONAWA OK .75 INCH HAIL
05/06/01 SEMINOLE
0741 PM 5 S FRANCIS OK .75 INCH HAIL
05/06/01 PONTOTOC
0755 PM LULA OK 80 MPH WIND GUST
05/06/01 PONTOTOC SPOTTER REPORT
0755 PM LULA OK 1.00 INCH HAIL
05/06/01 PONTOTOC
0640 PM 1 W BROWN OK 2.75 INCH HAIL
05/06/01 BRYAN
0630 PM 3 E NIDA OK .75 INCH HAIL
05/06/01 JOHNSTON
0830 PM KAW CITY OK .75 INCH HAIL
05/06/01 KAY
0830 PM 6 W KINGFISHER OK 1.75 INCH HAIL
05/06/01 KINGFISHER
0847 PM 1 W DOVER OK .88 INCH HAIL
05/06/01 KINGFISHER
0843 PM GREENFIELD OK .75 INCH HAIL
05/06/01 BLAINE
0854 PM 4 W KARNS OK .75 INCH HAIL
05/06/01 CANADIAN
JLocal storm report, May 6, 9:25 PM CDT, 33 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
925 PM CDT SUN MAY 06 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0924 PM CALUMET OK 1.00 INCH HAIL
05/06/01 CANADIAN REPORTED BY CALUMET
EMERGENCY MANAGEMENT
TJLocal storm report, May 6, 9:29 PM CDT, 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
929 PM CDT SUN MAY 06 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM CALUMET OK .88 INCH HAIL
05/06/01 CANADIAN SHERIFFS REPORT
0922 PM 6 S KARNS OK 1.50 INCH HAIL
05/06/01 CANADIAN SPOTTER REPORT
TJLocal storm report, May 6, 9:55 PM CDT, 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
955 PM CDT SUN MAY 06 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM ARDMORE OK .88 INCH HAIL
05/06/01 CARTER
0435 PM NEBO OK .75 INCH HAIL
05/06/01 MURRAY
0417 PM 5 SE GUTHRIE OK 1.75 INCH HAIL
05/06/01 LOGAN
0509 PM 5 ESE NOBLE OK 1.00 INCH HAIL
05/06/01 CLEVELAND
0556 PM PURCELL OK .75 INCH HAIL
05/06/01 MCCLAIN
0545 PM 8 E LEXINGTON F OK .75 INCH HAIL
05/06/01 CLEVELAND
JThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:03 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 32 min |
| May 6, 7:08 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 37 min |
| May 6, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Seminole | 45 min |
| May 6, 7:26 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 49 min |
| May 6, 7:45 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 45 min |
| May 6, 7:48 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer | 42 min |
| May 6, 7:54 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 51 min |
| May 6, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 33 min |
| May 6, 8:30 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 30 min |
| May 6, 8:32 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian | 38 min |
| May 6, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 32 min |
| May 6, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 52 min |
| May 6, 10:46 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 29 min |
| May 7, 11:53 AM CDT | Flash Flood Warning | OUN | Grady | 2 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.